Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 36, NWS Albuquerque, NM

October 5, 2020

NWS Albuquerque, NM issued this red flag warning at Oct 5, 2020, 1:55 AM MDT. It took effect at Oct 5, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2020, 1:55 AM MDT (07:55 UTC)
In effect from
Oct 5, 2020, 12:00 PM MDT
Expired
Oct 5, 2020, 6:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

680 
WWUS85 KABQ 050755
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
155 AM MDT Mon Oct 5 2020

...RED FLAG WARNING IN EFFECT THIS AFTERNOON DUE TO STRONG 
WINDS...VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN 
UNSTABLE AIRMASS...

.Very dry northwest winds mixing down this afternoon producing
strong gusts will combine with near record to record warmth and
single-digit humidity to produce critical fire weather conditions
through the Sandia/Manzano and Gallinas Mountains focusing near
Clines Corners in the Central Highlands. Winds are expected to
peak by mid-afternoon and last to sunset before tapering off this
evening.

NMZ107-060000-
/O.UPG.KABQ.FW.A.0031.201005T1800Z-201006T0000Z/
/O.NEW.KABQ.FW.W.0036.201005T1800Z-201006T0000Z/
Sandia, Manzano and Gallinas Mountains-
155 AM MDT Mon Oct 5 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon today to 6 PM MDT this
evening. The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Sandia, Manzano, and Gallinas Mountains east
  to Clines Corners this afternoon. 

* 20 FOOT WINDS...Northwest 20 to 30 mph with gusts around 35 
  mph. 

* RELATIVE HUMIDITY...6 to 10%.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 5, 1:55 AM MDT, 0 minutes earlier.

Area forecast discussion, Oct 5, 1:55 AM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
155 AM MDT Mon Oct 5 2020

.SYNOPSIS...
High pressure aloft continues to dominate the weather. The upper high
is centered over AZ and will slowly drift east into New Mexico by
Tuesday night and Wednesday as it weakens a bit. The ridge of high
pressure will remain over the Land of Enchantment Thursday and Friday
before getting shoved to the east next weekend. That's when a good
looking trough will approach Saturday and cross NM Sunday into next
Monday. Rain and mountain snow showers could actually return to the
state Sunday and Sunday night over the northwest.

&&

.DISCUSSION...
SHORT TERM...(MONDAY THROUGH TUESDAY)...
The eastern periphery of a 591dm H5 high will nudge a bit over
western NM today, with breezy northwest flow aloft mixing down to
the surface this afternoon. This will continue dry, warm, and breezy
conditions over northern and central NM today. Downslope
compressional warming through east-central NM will warm daytime
highs 5-15F above Sunday's levels into the low-to-mid 90s, near
record to record levels for most areas. Meanwhile, hazy and slightly
smoky conditions will also persist.

The upper high expands further over NM Tuesday, as a shortwave sends
a weak backdoor boundary into the eastern plains. Northwest flow
aloft weakens over the state with the expanding H5 high, thus
reducing wind potential Tuesday afternoon. This in turn will limit
the warmth by a degree or two from Monday's levels, but near record
to record warmth is still on tap for a few unlucky spots. Meanwhile,
the RAP smoke model continues to show more smoke and haze being
transported over NM for Tuesday, so kept the mention of haze going
through the end of the short term period.

LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...
A ridge of high pressure aloft will be over NM from Tuesday night
through Friday, resulting in warm temperatures, light winds, and lot
of sunshine. Record highs could be approached or reached on any or
all of the days. We will finally see a sharp trough of low pressure
approach on Saturday and cross NM Sunday into Monday of next week.
Stronger winds and cooler temperatures will impact all of northern
and central NM with rain and mountain snow showers possible across
the northwest Sunday into Sunday night.

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS FOR THE SANDIA/MANZANO AND
GALLINAS MOUNTAINS THIS AFTERNOON DUE TO WARM, DRY, WINDY, AND
UNSTABLE CONDITIONS...

Critical fire weather conditions are expected to develop through the
Sandia/Manzano and Gallinas Mountains, focusing near Clines Corners
and the Central Highlands this afternoon. Dry northwest winds aloft
will mix down to the surface producing gusts of 20 to 30 mph,
combining with single-digit humidity and near record heat. These
conditions along with ERCs above the 90th percentile in this area,
have upgraded the Fire Weather Watch to a Red Flag Warning for
today. Elsewhere, winds will be the limiting factor with the near to
record warmth combining with widespread single-digit humidity to
produce elevated to isolated critical fire weather. The Northwest
Plateau will be an area to watch to see if winds increase enough to
produce more critical fire weather this afternoon. Winds calm
Tuesday as high pressure shifts more squarely over the state. Above
normal warmth, single-digit humidity, and calmer winds holds true
through the end of the work week, with a Pacific storm system
promising to bring cooler and windier conditions and a shot at some
precipitation across northern NM this weekend.

&&

.AVIATION...
06Z TAF CYCLE
VFR prevails through the forecast period with hazy skies continuing,
with the potential for some light vis reductions from FU entering
the Four Corners area from KFMN to KGUP Monday. Breezy NW winds mix
down producing gusts of 15-25kts through western and central NM
Monday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  82  41  82  41 /   0   0   0   0
Dulce...........................  78  32  80  32 /   0   0   0   0
Cuba............................  78  40  77  41 /   0   0   0   0
Gallup..........................  83  33  83  32 /   0   0   0   0
El Morro........................  81  37  80  36 /   0   0   0   0
Grants..........................  85  33  82  32 /   0   0   0   0
Quemado.........................  80  39  81  37 /   0   0   0   0
Magdalena.......................  82  45  79  45 /   0   0   0   0
Datil...........................  79  42  78  41 /   0   0   0   0
Reserve.........................  85  37  85  37 /   0   0   0   0
Glenwood........................  89  50  89  52 /   0   0   0   0
Chama...........................  73  35  74  35 /   0   0   0   0
Los Alamos......................  78  48  77  48 /   0   0   0   0
Pecos...........................  79  47  78  49 /   0   0   0   0
Cerro/Questa....................  75  41  76  43 /   0   0   0   0
Red River.......................  67  31  68  36 /   0   0   0   0
Angel Fire......................  72  21  72  23 /   0   0   0   0
Taos............................  79  32  79  32 /   0   0   0   0
Mora............................  78  38  76  39 /   0   0   0   0
Espanola........................  84  43  83  44 /   0   0   0   0
Santa Fe........................  79  48  79  49 /   0   0   0   0
Santa Fe Airport................  83  41  82  42 /   0   0   0   0
Albuquerque Foothills...........  83  52  83  54 /   0   0   0   0
Albuquerque Heights.............  85  48  85  50 /   0   0   0   0
Albuquerque Valley..............  86  44  86  50 /   0   0   0   0
Albuquerque West Mesa...........  85  49  84  50 /   0   0   0   0
Belen...........................  88  39  87  44 /   0   0   0   0
Bernalillo......................  86  45  86  47 /   0   0   0   0
Bosque Farms....................  87  39  86  46 /   0   0   0   0
Corrales........................  86  45  85  48 /   0   0   0   0
Los Lunas.......................  87  40  86  47 /   0   0   0   0
Placitas........................  83  50  83  51 /   0   0   0   0
Rio Rancho......................  85  48  84  49 /   0   0   0   0
Socorro.........................  89  48  87  49 /   0   0   0   0
Sandia Park/Cedar Crest.........  78  48  77  51 /   0   0   0   0
Tijeras.........................  81  48  81  50 /   0   0   0   0
Edgewood........................  81  40  81  42 /   0   0   0   0
Moriarty/Estancia...............  83  36  82  38 /   0   0   0   0
Clines Corners..................  80  44  78  44 /   0   0   0   0
Mountainair.....................  80  42  80  45 /   0   0   0   0
Gran Quivira....................  81  42  81  44 /   0   0   0   0
Carrizozo.......................  84  51  85  50 /   0   0   0   0
Ruidoso.........................  77  44  77  45 /   0   0   0   0
Capulin.........................  80  41  78  44 /   0   0   0   0
Raton...........................  84  37  83  38 /   0   0   0   0
Springer........................  86  37  84  39 /   0   0   0   0
Las Vegas.......................  82  40  79  42 /   0   0   0   0
Clayton.........................  85  47  83  52 /   0   0   0   0
Roy.............................  85  43  81  44 /   0   0   0   0
Conchas.........................  91  46  87  46 /   0   0   0   0
Santa Rosa......................  90  46  86  46 /   0   0   0   0
Tucumcari.......................  92  49  88  50 /   0   0   0   0
Clovis..........................  89  51  87  52 /   0   0   0   0
Portales........................  91  48  89  50 /   0   0   0   0
Fort Sumner.....................  91  50  89  48 /   0   0   0   0
Roswell.........................  95  53  91  50 /   0   0   0   0
Picacho.........................  88  49  84  47 /   0   0   0   0
Elk.............................  84  48  80  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag warning from 1200pm through 600pm MDT this afternoon for
the following zones... NMZ107.

&&

40/24
Hazardous weather outlook, Oct 4, 3:08 AM MDT, 22 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
308 AM MDT Sun Oct 4 2020

NMZ201>241-051100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
308 AM MDT Sun Oct 4 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time. However, weather can
change very rapidly. Always use the latest forecasts, watches and
warnings for planning purposes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.